MAUDE Adverse Event Report: SYNTHES GMBH SYNFRAME HOLDING RING-SMALL 2 PIECE-240MM DIAMETER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SYNFRAME HOLDING RING-SMALL 2 PIECE-240MM DIAMETER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 387.335
Medical Device Problem Codes Mechanical Problem (1384); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, the screw was loose on the synframe holding ring ø240.No hider was encountered during the operating room.It was difficult to assemble before the operating room, and after the operation, the screw was loose.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that 387.335 is the article number of the synframe ring nssyfr1n build 1 net 2.There is a screw with no grip in the instrument, the screwdriver has no bite in the screw anymore.They did not experience any issues during the operation.Although it was difficult to tighten pre operative, during disassembly it became clear that it could no longer be loosened.This needs to be checked thoroughly and possibly replaced.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: b5 and h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected: g1.H6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.Normal traces of use were observed on the surface of the device, however, functionality of the device was not affected.Based on the surgical technique synframe® rl and synframe® modular access and retractor system, se_806250 rev.Aa, the following is adviced on page 8: precaution: the set screws are designed to be loosened but not to be removed from the rings.Removal of the set screws may cause damage to the set screws (disassembly and assembly instructions se_719629).Instruction: the retaining ring (387.336) consists of the two halfrings (387.337).To mount the retaining ring, insert the two half-rings over the guide pins.Tighten the side set screws with the large hexagonal screwdriver (314.270).A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed using the screws in the synframe holding ring ø240 2part cpl and found that, using the screwdriver both parts were able to be assembled and disassembled without issues, looseness was not observed either, therefore, the reported condition can not be confirmed.The overall complaint was not confirmed as the observed condition of the synframe holding ring ø240 2part cpl would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 387.335, lot number: 594p618, manufacturing site: hägendorf, release to warehouse date:28-feb-2022.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME HOLDING RING-SMALL 2 PIECE-240MM DIAMETER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22892958
Report Number8030965-2025-08744
Device Sequence Number15666423
Product Code LXH
UDI-Device Identifier07611819255913
UDI-Public(01)07611819255913(10)594P618
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.335
Device Lot Number594P618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer08/27/2025
09/16/2025
10/06/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/08/2025
09/17/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown